Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Charleston, SC

March 27, 20114 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 27, 2011, 2:32 PM EDT for 4 counties in Georgia. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2011, 2:32 PM EDT (18:32 UTC)
Expired
Mar 27, 2011, 3:30 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 2:50 PM EDTHAIL 1.5Cobbtown, GASPOTTER CALLED BACK WITH LARGER HAIL NOW FALLING AT HIS HOUSE.
Mar 27, 2:51 PM EDTHAIL 14 Nnw Collins, GASPOTTER WAS DRIVING ON HWY 57 BETWEEN COBBTOWN AND COLLINS.
Mar 27, 3:02 PM EDTHAIL 1.755 N Claxton, GASPOTTER REPORTED GOLF BALL SIZE HAIL.
Mar 27, 3:09 PM EDTHAIL 2.57 N Claxton, GAHAIL COVERING GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 27, 9:55 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WUUS52 KCHS 271832
SVRCHS
GAC031-043-109-267-271930-
/O.NEW.KCHS.SV.W.0012.110327T1832Z-110327T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SUN MAR 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  CANDLER COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN EVANS COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 330 PM EDT

* AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM METTER TO 15
  MILES WEST OF ALINE...MOVING EAST AT 60 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  PING PONG SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ALINE...METTER...REGISTER...PULASKI...COLLINS...MANASSAS...
  BELLVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3240 8221 3245 8208 3246 8195 3244 8186
      3239 8179 3230 8178 3211 8198 3217 8219
      3230 8223 3234 8225
TIME...MOT...LOC 1832Z 289DEG 53KT 3239 8207 3227 8236

$$
3 follow-up statements
365 
WWUS52 KCHS 271852
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT SUN MAR 27 2011

GAC031-043-109-267-271930-
/O.CON.KCHS.SV.W.0012.000000T0000Z-110327T1930Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
252 PM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL BULLOCH...CANDLER...NORTHWESTERN TATTNALL AND
NORTHWESTERN EVANS COUNTIES...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PARISH TO 6 MILES SOUTHWEST
OF COBBTOWN...OR ALONG A LINE EXTENDING FROM METTER TO 6 MILES EAST
OF LYONS...MOVING EAST AT 60 MPH.

AT 250 PM EDT...TRAINED WEATHER SPOTTERS REPORTED PING PONG SIZE 
HAIL IN COBBTOWN.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
BELLVILLE...COBBTOWN...COLLINS...MANASSAS...METTER...PULASKI AND
REGISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF
POSSIBLE...BRING ANIMALS INTO A SHELTER.

&&

LAT...LON 3240 8221 3245 8208 3246 8195 3244 8186
      3239 8179 3230 8178 3211 8198 3217 8219
      3230 8223 3234 8225
TIME...MOT...LOC 1851Z 289DEG 53KT 3238 8195 3221 8215

$$
803 
WWUS52 KCHS 271902
SVSCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT SUN MAR 27 2011

GAC031-043-109-267-271930-
/O.CON.KCHS.SV.W.0012.000000T0000Z-110327T1930Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
302 PM EDT SUN MAR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR WEST CENTRAL BULLOCH...SOUTHEASTERN CANDLER...NORTH CENTRAL
TATTNALL AND NORTHWESTERN EVANS COUNTIES...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING BASEBALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW HOPE TO UNDINE...OR
ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF STATESBORO TO 9
MILES NORTHWEST OF CLAXTON...MOVING EAST AT 60 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...REGISTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL...TAKE COVER IMMEDIATELY. LARGE HAIL CAN BE DESTRUCTIVE TO
AUTOMOBILES...ROOFS...AND GLASS SURFACES SUCH AS SKYLIGHTS AND
WINDOWS. PETS AND LIVESTOCK ARE PARTICULARLY VULNERABLE TO HAIL. IF
POSSIBLE...BRING ANIMALS INTO A SHELTER.

&&

LAT...LON 3215 8194 3220 8212 3228 8211 3232 8206
      3240 8190 3244 8187 3244 8186 3239 8179
      3230 8178
TIME...MOT...LOC 1902Z 289DEG 53KT 3230 8182 3221 8201

$$
064 
WWUS52 KCHS 271921
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN MAR 27 2011

GAC031-043-109-267-271931-
/O.EXP.KCHS.SV.W.0012.000000T0000Z-110327T1930Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
321 PM EDT SUN MAR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BULLOCH...
SOUTHEASTERN CANDLER...NORTH CENTRAL TATTNALL AND NORTHWESTERN EVANS
COUNTIES WILL EXPIRE AT 330 PM EDT...

AT 321 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SUNDAY
AFTERNOON FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3215 8194 3220 8212 3228 8211 3232 8206
      3240 8190 3244 8187 3244 8186 3239 8179
      3230 8178
TIME...MOT...LOC 1921Z 289DEG 53KT 3221 8151 3212 8170

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 1:46 PM EDT, 46 minutes earlier.

Area forecast discussion, Mar 27, 1:46 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
146 PM EDT SUN MAR 27 2011

.SYNOPSIS...
A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A
LINGERING FRONT TODAY. THE FRONT IS EXPECTED TO PUSH SOUTH
TONIGHT...AS COLDER HIGH PRESSURE BUILDS TO THE NORTH. HIGH
PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE
ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING THE
MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO
BUILD BACK INTO THE AREA NEXT WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT STRETCHES FROM CENTRAL GEORGIA EASTWARD THROUGH
SOUTHERN SOUTH CAROLINA THIS MORNING. THE REMNANTS OF A MESOSCALE
CONVECTIVE COMPLEX CONTINUE TO TRACK INTO THE NORTHERN SOUTH
CAROLINA ZONES THIS HOUR...WHILE STRONGER CONVECTION TO THE WEST
IS RAPIDLY TRACKING ALONG THE LINGERING FRONT. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA THROUGH THE
AFTERNOON...AS THE ENVIRONMENT REMAINS CONDUCIVE FOR STRONG TO
SEVERE CONVECTION TODAY.

THE MAIN FOCUS FOR DEVELOPMENT WILL BE THE AFOREMENTIONED
BOUNDARY...WHICH WILL GRADUALLY SLIP SOUTHWARD LATER TODAY AND
INTO TONIGHT. SOUTH OF THE DESCENDING FRONT...CONDITIONS WILL WARM
INTO THE UPPER 70S TO LOWER 80S...WITH DEWPOINTS POTENTIALLY STAYING
IN MID TO UPPER 60S. DECENT INSTABILITY ACROSS SOUTHEAST
GEORGIA...COMBINED WITH DEEP LAYERED SHEAR...SUGGEST ORGANIZED
STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE. NUMEROUS MESOSCALE
BOUNDARIES AND THE SEABREEZE COULD INTERACT WITH THE SYNOPTIC
SCALE FRONT TO PROVIDE ADDITIONAL CONVERGENCE AND FOCI FOR
CONVECTIVE DEVELOPMENT. AT THIS POINT...THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL. A UNIDIRECTIONAL WIND PROFILE WOULD
SUGGEST A LOWER CHANCE OF TORNADOES...HOWEVER CANNOT RULE OUT AN
ISOLATED TORNADO IF SEVERE THUNDERSTORMS PERSISTENTLY TRACK ALONG
BOUNDARIES.

WILL NEED TO CLOSELY MONITOR THE PLACEMENT AND MOVEMENT OF THE
FRONT THROUGH THE AFTERNOON HOURS...AS MUCH OF THE SENSIBLE
WEATHER IMPACTS WILL BE HIGHLY DEPENDENT ON THIS FEATURE. EXPECT A
SIGNIFICANT TEMPERATURE GRADIENT ON EITHER SIDE OF THE
FRONT...WITH INLAND SOUTH CAROLINA ZONES STRUGGLING TO GET OUT OF
THE 60 DEGREE RANGE THIS AFTERNOON AND FAR SOUTHEAST GEORGIA
COUNTIES RISING TO NEAR 80 DEGREES. IN ADDITION...CLOUD COVER
TRENDS WILL ALSO NEED TO BE MONITORED...AS THICKENING SKY COVER
COULD SLOW WARMING AND DESTABILIZATION.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THE WEDGE FRONT WILL SAG SOUTH TONIGHT...WITH THE NAM MOST
AGGRESSIVE AND COLDEST IN ITS WAKE. CONVECTION MAY STILL BE
ROBUST IN THE EARLY EVENING IN PARTS OF SE GEORGIA...THEN LIGHTER
SCATTERED RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION
LOOKS IMPRESSIVE AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE
TRENDS AND NUMBERS.

MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE
SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL
FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO
REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE
BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS
THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE
SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH
PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN
PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING
THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE
DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE.

THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON
TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY
NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON
TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP
MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE
AGAIN.

AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS
THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER
50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE
ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER
40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST.
HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY
DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK
DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE.
LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH
HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST
DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED
PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE
SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA
WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE
UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY
EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO
THROUGHOUT THE EXTENDED PERIODS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
KCHS...IFR CIGS WILL CONTINUE THROUGH THE FIRST 24 HOUR TAF
PERIOD AS A WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION BEHIND A
SOUTHWARD MOVING FRONT. WINDS WILL GENERALLY REMAIN NORTH
NORTHEAST AT OR BELOW 10 KNOTS. LIGHT SHOWERS WILL ALSO OCCUR THIS
AFTERNOON AND LOWER VSBYS TO MVFR CONDITIONS THROUGH 14Z MONDAY.
CONDITIONS WILL SLOWLY IMPROVE FROM LIFR TO IFR LATE MONDAY
MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON.

KSAV...WEST WINDS WILL GUST BETWEEN 15 TO 20 KNOTS BEFORE SHOWERS
ENTER THE REGION AND MVFR CIGS ENCOMPASS THE AREA. WEST WIND GUSTS
WILL THEN BE CONFINED TO AFTERNOON THUNDERSTORMS BETWEEN 19Z AND
23Z. IFR CONDITIONS WILL BE POSSIBLE DURING HEAVIER THUNDERSTORM
ACTIVITY...BUT HAVE NOT BEEN INTRODUCED IN THE TAF DURING 19Z
THROUGH 23Z. IFR CIGS WILL PREVAIL BY 00Z AS FROPA OCCURS AND A
WEDGE OF HIGH PRESSURE BUILDS OVER THE REGION. LIFR CIGS ARE ALSO
POSSIBLE OVERNIGHT. WEST WINDS WILL BECOME NORTH/NORTHEAST BY 00Z
AND REMAIN AT OR BELOW 10 KNOTS THROUGH THE REMAINING 24 HOUR TAF.
CONDITIONS WILL GRADUALLY IMPROVE FROM LIFR TO IFR LATE MONDAY
MORNING...BUT ARE EXPECTED TO REMAIN IFR THROUGH MONDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH
MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY
NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH
THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY.

&&

.MARINE...
A LINGERING FRONT WILL BISECT THE SOUTH CAROLINA WATERS
TODAY...WITH WINDS HEAVILY DEPENDENT ON THE LOCATION AND
PROGRESSION OF THIS FEATURE. WINDS WILL SHIFT NORTH TO NORTHEAST
OFF CHARLESTON COUNTY FIRST...WHILE SOUTHWEST FLOW IS MORE
PERSISTENT CLOSER TO THE SAVANNAH RIVER ENTRANCE. SOUTHWEST TO
WEST WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND
GRAYS REEF. THE COLD FRONT COULD SUPPORT SOME SMALL CRAFT ADVISORY
CONDITIONS ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE
MODEL PINCHING TRENDS ARE CORRECT. CONFIDENCE REMAINS LOW DUE TO
FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NORTHEAST WINDS SHOULD REACH
THE ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT...WITH LATE NIGHT
SURGES TO AT LEAST 15 KT. ELSEWHERE TONIGHT...CLOSE TO 20 KT IS
LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE.

HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH
TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE
AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD
BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL
LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE
OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT.
ACROSS THE NEARSHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY
LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO
REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL
WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 27, 10:32 AM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EDT SUN MAR 27 2011

AMZ374-281445-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1032 AM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER...THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG
AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME
SEVERE THROUGH LATE AFTERNOON. THE MAIN HAZARDS EXPECTED WITH THE
STORMS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-281445-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
1032 AM EDT SUN MAR 27 2011

...SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Local storm report, Mar 27, 2:05 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             BEAUFORT                32.44N  80.68W
03/27/2011  M1.75 INCH       BEAUFORT           SC   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZE HAIL IN SHELL POINT
            AREA.

&&

EVENT NUMBER CHS1100182

JRL
Local storm report, Mar 27, 2:11 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             2 ENE PARRIS ISLAND     32.37N  80.65W
03/27/2011  E1.75 INCH       BEAUFORT           SC   TRAINED SPOTTER

            DIME TO NICKEL SIZE AND A FEW GOLF BALL SIZE HAIL
            REPORTED AT THE SOUTH CAROLINA NATIONAL GOLF CLUB.

&&

EVENT NUMBER CHS1100183

JRL
Local storm report, Mar 27, 2:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
218 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     5 NW CLYO               32.53N  81.33W
03/27/2011                   EFFINGHAM          GA   TRAINED SPOTTER

            ONE TREE DOWN ON POWERLINES ALONG CLYO-KILDARE ROAD.

&&

EVENT NUMBER CHS1100184

JHP
Local storm report, Mar 27, 2:24 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             BEAUFORT                32.44N  80.68W
03/27/2011  M1.25 INCH       BEAUFORT           SC   PUBLIC

            HALF DOLLAR SIZE HAIL BROKE CAR WINDOW ON SHELL POINT
            RD.

&&

EVENT NUMBER CHS1100186

JRL
Local storm report, Mar 27, 2:27 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             3 E PORT ROYAL          32.39N  80.64W
03/27/2011  E1.75 INCH       BEAUFORT           SC   TRAINED SPOTTER

            GOLF BALL SIZE HAIL FELL FOR 15 MINUTES BETWEEN 145 PM
            AND 200 PM. HAIL COVERED THE GROUND.

&&

EVENT NUMBER CHS1100187

JHP
Local storm report, Mar 27, 2:32 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
232 PM EDT SUN MAR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             BROOKLET                32.38N  81.66W
03/27/2011  E1.00 INCH       BULLOCH            GA   LAW ENFORCEMENT

&&

EVENT NUMBER CHS1100189

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:14 PM EDTSevere Thunderstorm WarningCHSEffingham, Screven61 min
Mar 26, 8:18 PM EDTSpecial Weather StatementCHSBulloch42 min
Mar 27, 11:18 AM EDTSpecial Weather StatementCHSJenkins27 min
Mar 27, 11:47 AM EDTSpecial Weather StatementCHSScreven43 min
Mar 27, 1:28 PM EDTSpecial Weather StatementCHSEffingham32 min
Mar 27, 1:41 PM EDTSpecial Marine WarningCHS2 hr
Mar 27, 1:41 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler64 min
Mar 27, 1:46 PM EDTSpecial Weather StatementCHSBurke29 min
Mar 27, 1:48 PM EDTSevere Thunderstorm WarningCHSEffingham26 min
Mar 27, 2:13 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Effingham, Screven62 min
Mar 27, 2:26 PM EDTSpecial Marine WarningCHS64 min
Mar 27, 2:41 PM EDTSevere Thunderstorm WarningCHSBulloch, Chatham, Effingham64 min
Mar 27, 2:58 PM EDTSevere Thunderstorm WarningCHSChatham62 min
Mar 27, 3:05 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans55 min
Mar 27, 3:12 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham, Evans, Liberty63 min
Mar 27, 3:20 PM EDTSpecial Weather StatementCHSMcIntosh25 min
Mar 27, 3:33 PM EDTSpecial Marine WarningCHS117 min
Mar 27, 3:38 PM EDTSpecial Weather StatementCHSMcIntosh37 min
Mar 27, 3:45 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall60 min
Mar 27, 3:48 PM EDTSpecial Marine WarningCHS48 min
Mar 27, 4:02 PM EDTSevere Thunderstorm WarningCHSChatham58 min
Mar 27, 4:11 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Evans, Liberty64 min
Mar 27, 4:20 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall34 min
Mar 27, 4:26 PM EDTSpecial Weather StatementCHSLong34 min
Mar 27, 4:37 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall53 min
Mar 27, 4:46 PM EDTAreal Flood AdvisoryCHSChatham89 min
Mar 27, 4:53 PM EDTSevere Thunderstorm WarningCHSChatham48 min
Mar 27, 4:57 PM EDTSpecial Marine WarningCHS59 min
Mar 27, 5:09 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty31 min
Mar 27, 5:14 PM EDTSpecial Weather StatementCHSLong31 min
Mar 27, 5:52 PM EDTSpecial Weather StatementCHSLiberty, Long23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.